MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; SCREW
Model Number 24-016-07-74
Medical Device Problem Codes Use of Device Problem (1670); Failure to Osseointegrate (1863)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.Possible lot numbers for this device are 33210597 and 33211877.Multiple mdr reports were filed for this event, please see associated report: mdr 9610905-2018-00013.
 
Event or Problem Description
It was reported that screws pulled out of the bone in a patient with pre-operative bone sarcoma.Review of the ct scans show that the lower rib that was plated was not reduced to bone-to-bone contact.The plate on this same rib was not contoured to align on the rib completely.This resulted in screws not being fully inserted into bone.The screws that were inserted were placed in the inferior border resulting in sub-optimal fixation.Ifu (b)(4) states the following are contraindications "patient conditions including: blood supply limitations, insufficient quantity or quality of bone or latent infections.".
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The product device history records were also reviewed based on the lot number provided, and no anomalies were found.The root cause for the failure cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE THORACIC
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7309533
Report Number9610905-2018-00011
Device Sequence Number16453317
Product Code HRS
UDI-Device Identifier10888118011364
UDI-Public(01)10888118011364
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
Report Date (Section F) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number24-016-07-74
Device Lot NumberUNKNOWN - SEE H10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer02/05/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR